Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 3, 2006, 5:41 PM CST for Sumter County, Alabama. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2006, 5:41 PM CST (23:41 UTC)
- Expired
- Feb 3, 2006, 6:45 PM CST
- In force
- 64 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 133 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 5:04 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 032341
SVRBMX
ALC119-040045-
/O.NEW.KBMX.SV.W.0002.060203T2341Z-060204T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
541 PM CST FRI FEB 3 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE AREAS OF...YORK...LIVINGSTON
* UNTIL 645 PM CST
* AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 16 MILES WEST OF YORK...AND MOVING EAST AT
35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUBA...LIVINGSTON...EMELLE...GAINESVILLE AND EPES.
NICKEL SIZE HAIL WAS REPORTED WITH THIS STORM AT 518 PM CST NEAR
COLLINSVILLE MISSISSIPPI IN LAUDERDALE COUNTY.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3261 8786 3259 8789 3252 8786 3252 8792
3246 8797 3241 8841 3284 8837 3285 8817
3284 8819 3280 8808 3278 8812 3272 8810
3270 8813 3269 8805 3264 8808 3259 8805
3262 8795
$$
MBS/911 follow-up statement
000
WWUS54 KBMX 040007
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CST FRI FEB 3 2006
ALC119-040045-
/O.CON.KBMX.SV.W.0002.000000T0000Z-060204T0045Z/
SUMTER AL-
608 PM CST FRI FEB 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR CENTRAL SUMTER COUNTY...
AT 608 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GAINESVILLE TO YORK...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
EUTAW TO YORK...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIVINGSTON...EPES...GAINESVILLE...AND BELLAMY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
FRIDAY EVENING FOR WEST CENTRAL ALABAMA.
LAT...LON 3261 8786 3259 8789 3252 8786 3252 8792
3246 8797 3241 8841 3283 8829 3285 8817
3284 8819 3279 8808 3278 8812 3272 8810
3270 8813 3269 8805 3264 8808 3259 8805
3262 8795
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:30 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 3, 3:30 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CST FRI FEB 3 2006 .DISCUSSION... A COMPLEX FORECAST TO SAY THE LEAST IS ON TAP FOR THIS WEEKEND. MODELS CONTINUE TO BE ALL OVER THE PLACE WITH THE NEXT LOW PRESSURE SYSTEM. MORE ON THAT LATER. BUT FIRST...LET ME DISCUSS THE THREAT OF SEVERE WEATHER FOR THIS EVENING. SCATTERED SEVERE STORMS ARE CURRENTLY MOVING EAST ACROSS CENTRAL MISSISSIPPI AND THEY ARE ABOUT TO CROSS THE INTERSTATE 55 CORRIDOR. THESE STORMS ARE PRODUCING SOME BIG TIME HAIL...ALTHOUGH SOME OF THEM HAVE HAD SOME ROTATION FROM TIME TO TIME. MOST OF OUR FORECAST AREA REMAINS STABLE AT THIS TIME...WITH THE EXCEPTION OF OUR EXTREME SOUTHWESTERN ZONES WHICH INCLUDES SUMTER...SOUTHERN GREENE...HALE...AND MARENGO COUNTIES. THE RUC SHOWS INCREASING INSTABILITY TONIGHT AS THE SURFACE LOW PRESSURE APPROACHES FROM THE WEST. I THINK THESE STORMS MAY HOLD TOGETHER AND AFFECT OUR EXTREME SOUTHWESTERN COUNTIES. HOW FAR EASTWARD WILL THESE SEVERE STORMS MOVE...WILL DEPEND IF THEY CAN HOLD TOGETHER ONCE THE SUN SETS. FOR NOW...ADDED SEVERE WORDING TO THE FORECAST MAINLY IN THE SOUTHWEST WITH LARGE HAIL BEING THE MAIN THREAT. HOW FAR EAST WILL THIS THREAT EXTEND TONIGHT WILL DEPEND IF THEY CAN HOLD TOGETHER AFTER SUNSET. AREAS AROUND MONTGOMERY...TROY...UNION SPRINGS...AND AUBURN SHOULD STAY TUNED. AS FOR THE WEEKEND. SATURDAY LOOKS VERY BRISK. TEMPERATURES WILL BE IN THE 40S OVER MUCH OF THE AREA WITH LOW 50S ACROSS OUR SOUTH. THE WIND WILL BE BLOWING PRETTY GOOD AS A TIGHT PRESSURE GRADIENT WILL BE IN PLACE. SKIES WILL BE CLOUDY FOR AT LEAST THE MORNING HOURS. IT DOESNT LOOK PRETTY. A LAKE WIND ADVISORY WILL PROBABLY BE REQUIRED FOR THIS TIME PERIOD. MODELS SEEM TO BE IN PRETTY GOOD AGREEMENT UNTIL SUNDAY. THAT IS THE POINT WHERE EACH AND EVERY SINGLE MODEL GOES THEIR OWN WAY. SUNDAY LOOKS DRY MOST OF THE DAY. BY SUNDAY NIGHT...A SURFACE LOW PRESSURE DEVELOPS WEST OF ALABAMA. WHERE THIS LOW TRACKS WILL HAVE A GREAT IMPACT OVER CENTRAL ALABAMA. THE 12Z UKMET PLACES THE LOW FARTHEST TO THE SOUTH OUT OF ALL OF THE MODELS WHICH WOULD GIVE US SNOW IF IT VERIFIES. THE ETA/NAM PLACES THE LOW FARTHEST TO THE NORTH PUTTING US IN THE RAIN SIDE. I AM STILL NOT CONFIDENT ENOUGH TO ADD SNOW IN THE FORECAST SUNDAY NIGHT OR MONDAY AT THIS TIME. HOPEFULLY WE CAN GET SOME AGREEMENT HERE WITH THE MODELS SOON. PATTERN LOOKS ACTIVE NEXT WEEK. TEMPERATURES WILL REMAIN AROUND OR BELOW NORMAL. A NORTHWEST FLOW ALOFT WILL BE IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 41 45 23 48 / 90 30 0 10 ANNISTON 43 46 26 50 / 90 20 0 10 BIRMINGHAM 40 45 26 52 / 90 10 0 10 TUSCALOOSA 41 49 27 54 / 100 10 0 10 CALERA 42 46 27 53 / 90 10 0 10 AUBURN 42 47 30 50 / 70 10 0 10 MONTGOMERY 43 50 27 54 / 70 10 0 10 TROY 48 53 29 54 / 60 10 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 10/ARM
Hazardous weather outlook, Feb 3, 1:18 PM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CST FRI FEB 3 2006 ALZ011>015-017>050-041918- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 118 PM CST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS BETWEEN 4 PM CST AND MIDNIGHT CST SOUTH OF A DEMOPOLIS...TO PRATTVILLE...TO AUBURN LINE. A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL IS POSSIBLE NORTH OF THE LINE MENTIONED ABOVE BETWEEN 4 PM CST AND MIDNIGHT. A LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH CENTRAL ALABAMA LATE THIS AFTERNOON...THEN MOVE THROUGH THE AREA THIS EVENING. WITH STRONG LIFT AND SOME INSTABILITY FORECAST...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LOCATIONS SOUTH OF A DEMOPOLIS TO AUBURN LINE HAVE THE BEST CHANCE FOR SEVERE STORMS WHERE THE AIR WILL BE MOST UNSTABLE. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SUSTAINED NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED ON SATURDAY BEHIND THE PASSAGE OF THE COLD FRONT ACROSS ALL OF CENTRAL ALABAMA. A LAKE WIND ADVISORY MAY BE NEEDED DURING THE DAY ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS POSSIBLE BETWEEN 4 PM CST AND MIDNIGHT CST TODAY MAINLY SOUTH OF A DEMOPOLIS TO AUBURN LINE. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:26 PM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Feb 3, 5:13 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.